Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 20, 2001, 2:59 AM EST for Gadsden County, Leon County, Wakulla County, Florida. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 20, 2001, 2:59 AM EST (07:59 UTC)
- Expired
- Mar 20, 2001, 4:00 AM EST
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gadsden County, FL, Leon County, FL, Wakulla County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 3:15 AM EST | Thunderstorm Wind | Countywide, FL | Several trees down on power lines at Blue Smoke Drive and Bannerman Road. Power lines down with outages at E. Tennessee Street and Franklin Boulevard. Trees and power lines down on Chapel Drive. Reported by a WTXL-TV meteorologist. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 2:30 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 550 m²/s²
- 0-3 km storm-relative helicity
- 881 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 200800 SVRTLH FLC039-073-129-200900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 259 AM EST TUE MAR 20 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GADSDEN COUNTY IN FLORIDA LEON COUNTY IN FLORIDA EASTERN WAKULLA COUNTY IN FLORIDA * UNTIL 400 AM EST... * AT 259 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM BRANCHVILLE TO MEDART...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF BAINBRIDGE TO 8 MILES SOUTH OF CRAWFORDVILLE...MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FREEMONT...JAMIESON BY 300 AM EST... HAVANA...HINSON BY 305 AM EST... GIBSON...RICH BAY BY 310 AM EST... DARSEY...HARBINWOOD ESTATES BY 315 AM EST... BELLWOOD ESTATES...ZION HILL BY 320 AM EST... TALLAHASSEE...WOODVILLE BY 325 AM EST... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHAFNGING CONDITIONS. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3069 8450 2997 8442 3010 8410 3068 8408 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:35 AM EST, 24 minutes earlier.
Area forecast discussion, Mar 20, 2:35 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 AM EST TUE MAR 20 2001
....THIS WILL BE SHORT AS WE JUST WENT INTO SEVERE WX MODE...
LATEST MSAS SHOWS LOW IN APALACHEE BAY CONTINUING TO DEEPEN AND JUST
ABOUT TO MOVE ONSHORE. A LINE OF VERY HEAVY RAIN WITH EMBEDDED
THUNDERSTORMS EXTENDS FROM JUST WEST OF TALLAHASSEE SOUTHWARD INTO
THE GULF. SPS IS CONCERNED WITH A SEVERE WEATHER THREAT ASSOCIATED
WITH THIS ACTIVITY AND HAS ISSUED OF A TORNADO WATCH THAT WILL
INCLUDE MOST OF OUR BIG BEND COUNTIES AND ALL OF OUR GEORGIA COUNTIES
UNTIL 8 AM EST.
IF I GET THE TIME I'LL BE BACK TO GIVE DETAILS ON THE MODELS AND MY
FORECAST. OTHERWISE...MY PRELIMINARY NUMBERS HAVE ALREADY BEEN
UPDATED.
PRELIMINARY NUMBERS...
TLH 62/43 63/43 442-
PFN 55/45 61/47 442-
DHN 53/41 59/44 752-
ABY 58/43 59/43 8531
VLD 63/45 60/44 6431
.TLH...
AL...NONE.
GA...TORNADO WATCH UNTIL 8 AM EST.
FL...TORNADO WATCH UNTIL 8 AM EST FOR GADSDEN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...LAFAYETTE AND DIXIE COUNTIES.
SCA SUWANNEE RIVER TO APALACHICOLA OUT TO 60 NM.
SCA APALACHICOLA TO DESTIN OUT TO 60 NM.O
BARRYIn the hours before
Special weather statement, Mar 20, 2:45 AM EST, 14 minutes before
FLZ016>019-027>029-034-GAZ120>131-142>148-155>161-GMZ700-701-755-775- 201300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 AM EST TUE MAR 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA AND FOR MOST OF THE FLORIDA BIG BEND AND THE ADJACENT WATERS...EFFECTIVE UNTIL 8 AM EST THIS MORNING. THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. IN FLORIDA...GADSDEN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR DIXIE...AND LAFAYETTE. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS GIN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WOOL
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.